# SDR CA140318015

- Difficulty date: March 16, 2014
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech B200
- Aircraft time: 13,143 hours
- Engine: Pwa PT642A
- Propeller: Hartzl HCB3TN3
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Fcu
- Part number: 324476812
- Condition: Surges
- Location: Lt Engine
- Part time: 5,514 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) CLIMBING THROUGH 18000` THE LT ENGINE SURGED WITH THE TORQUE NEEDLE GOING JUST OVER THE REDLINE.  THE PILOTS RETARDED THE POWER AND THE TORQUE DROPPED.  THE ENGINE SURGED A SECOND TIME AND THE TORQUE HIT AND STAYED AT 2450 FT/LBS WITH NO THROTTLE RESPONSE.  THE PILOTS SHUT THE ENGINE DOWN AND LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE WENT OUT AND ATTEMPTED 2 STARTS ON THE NT 1 ENGINE BUT HAD TO SHUT IT DOWN BECAUSE THE ENGINE WANTED TO RUN AWAY ON THEM.  UPON FURTHER INVESTIGATION THEY FOUND THE FCU HAD SEIZED AND THE COUPLING SPLINE BETWEEN THE FCU AND FUEL PUMP HAD SHEARED.  THE FCU WAS REPLACED AND THE INSPECTION CRITERIA FROM THE PROPELLER MM AND THE EMM WERE FOLLOWED.  ENGINE RUNS CARRIED OUT AND THE ACFT WAS PUT BACK INTO SERVICE.
